Alert archive / Georgia / Red Flag Warnings in 2009

Red Flag Warning 53, NWS Atlanta, GA

January 14, 200996 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Jan 14, 2009, 3:46 PM EST for 96 counties in Georgia. It took effect at Jan 15, 2009, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2009, 3:46 PM EST (20:46 UTC)
In effect from
Jan 15, 2009, 1:00 PM EST
Expired
Jan 15, 2009, 6:00 PM EST
In force
5 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1958 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
-91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS82 KFFC 142046
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EST WED JAN 14 2009

GAZ025-027-035>039-041>044-046>062-066>076-078>086-089>098-
102>113-150500-
/O.NEW.KFFC.FW.W.0053.090115T1800Z-090115T2300Z/
/O.NEW.KFFC.FW.A.0001.090116T1500Z-090117T0400Z/
/O.CON.KFFC.FW.W.0052.000000T0000Z-090115T0000Z/
JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
346 PM EST WED JAN 14 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING FOR NORTH AND CENTRAL GEORGIA BECAUSE OF LOW RELATIVE
HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THURSDAY FOR
CENTRAL AND PARTS OF NORTH GEORGIA BECAUSE OF LOW RELATIVE HUMIDITIES
AND STRONG WINDS...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR NORTH AND CENTRAL GEORGIA BECAUSE OF VERY
LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING
FOR ALL OF NORTH AND CENTRAL GEORGIA. A RED FLAG WARNING HAS BEEN
ISSUED FOR THURSDAY AFTERNOON FOR CENTRAL AND PARTS OF NORTH
GEORGIA FROM 1 PM TO 6 PM EST. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR ALL OF NORTH AND CENTRAL GEORGIA FROM FRIDAY MORNING
THROUGH FRIDAY EVENING.

THE RED FLAG WARNING FOR TODAY AND THE FIRE WEATHER WATCH FOR
FRIDAY INCLUDE ALL OF THE OCONEE AND CHATTAHOOCHEE NATIONAL
FORESTS. THE RED FLAG WARNING FOR THURSDAY INCLUDES THE OCONEE
NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS AROUND 10 MPH
TO CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY. DRY FUEL
MOISTURES THURSDAY AFTERNOON WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 15 TO 20 MPH
AND GUSTY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL
MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES OF
10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE
DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.  A FIRE 
WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT
OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 72 HOURS. LISTEN FOR
LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

GAZ001>009-011>016-019>024-030>034-045-150500-
/O.NEW.KFFC.FW.A.0001.090116T1500Z-090117T0400Z/
/O.CON.KFFC.FW.W.0052.000000T0000Z-090115T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-DEKALB-
346 PM EST WED JAN 14 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING FOR NORTH AND CENTRAL GEORGIA BECAUSE OF LOW RELATIVE
HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR NORTH AND CENTRAL GEORGIA BECAUSE OF VERY LOW
RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.
A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING.

THE RED FLAG WARNING TODAY AND THE FIRE WEATHER WATCH FRIDAY INCLUDES
THE CHATTAHOOCHEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT THIS AFTERNOON AND NORTHWEST WINDS
AROUND 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. ON
FRIDAY...DRY FUEL MOISTURES WILL COMBINE WITH VERY LOW RELATIVE
HUMIDITIES OF 10 TO 20 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

19
5 follow-up statements
502 
WWUS82 KFFC 150236
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EST WED JAN 14 2009

GAZ025-027-035>039-041>044-046>062-066>076-078>086-089>098-
102>113-151045-
/O.CON.KFFC.FW.W.0053.090115T1800Z-090115T2300Z/
/O.CON.KFFC.FW.A.0001.090116T1500Z-090117T0400Z/
JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
936 PM EST WED JAN 14 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST
THURSDAY FOR CENTRAL AND PARTS OF NORTH GEORGIA BECAUSE OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR NORTH AND CENTRAL GEORGIA BECAUSE OF
VERY LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST
THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY EVENING.

THE RED FLAG WARNING FOR THURSDAY AND THE FIRE WEATHER WATCH FOR
FRIDAY INCLUDE ALL OF THE OCONEE AND CHATTAHOOCHEE NATIONAL
FORESTS.

DRY FUEL MOISTURES THURSDAY AFTERNOON WILL COMBINE WITH RELATIVE
HUMIDITY OF 20 TO 25 PERCENT AND GUSTY NORTHWEST WINDS OF 15 TO
25 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL
MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY OF
10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE
DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.  A FIRE
WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO
72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

GAZ001>009-011>016-019>024-030>034-045-151045-
/O.CON.KFFC.FW.A.0001.090116T1500Z-090117T0400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-DEKALB-
936 PM EST WED JAN 14 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR NORTH AND CENTRAL GEORGIA BECAUSE OF
VERY LOW RELATIVE HUMIDITY...

THE FIRE WEATHER WATCH FRIDAY INCLUDES THE CHATTAHOOCHEE NATIONAL
FOREST.

ON FRIDAY...DRY FUEL MOISTURES WILL COMBINE WITH VERY LOW
RELATIVE HUMIDITY OF 10 TO 20 PERCENT AND NORTH WINDS OF 10 TO 15
MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 72 HOURS.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. 

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
328 
WWUS82 KFFC 150857
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 AM EST THU JAN 15 2009

GAZ025-027-035>039-041>044-046>062-066>076-078>086-089>098-
102>113-151700-
/O.UPG.KFFC.FW.A.0001.090116T1500Z-090117T0400Z/
/O.NEW.KFFC.FW.W.0054.090116T1800Z-090116T2300Z/
/O.CON.KFFC.FW.W.0053.090115T1800Z-090115T2300Z/
JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-
CARROLL-DOUGLAS-SOUTH FULTON-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
357 AM EST THU JAN 15 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST THIS
AFTERNOON FOR CENTRAL AND PARTS OF NORTH GEORGIA DUE TO LOW
RELATIVE HUMIDITIES AND STRONG WINDS...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY FOR 
CENTRAL AND PARTS OF NORTH GEORGIA DUE TO LOW RELATIVE HUMIDITIES...  

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON.

THE RED FLAG WARNING FOR THIS AFTERNOON AND FRIDAY INCLUDE ALL
OF THE OCONEE AND CHATTAHOOCHEE NATIONAL FORESTS.

DRY FUEL MOISTURES THIS AFTERNOON WILL COMBINE WITH RELATIVE
HUMIDITY OF 20 TO 25 PERCENT AND GUSTY NORTHWEST WINDS OF 15 TO 25
MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL
MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY OF
10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE
DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. 

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.



$$

GAZ001>009-011>016-019>024-030>034-045-151700-
/O.UPG.KFFC.FW.A.0001.090116T1500Z-090117T0400Z/
/O.NEW.KFFC.FW.W.0054.090116T1800Z-090116T2300Z/
/O.EXA.KFFC.FW.W.0053.090115T1800Z-090115T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-DEKALB-
357 AM EST THU JAN 15 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS
AFTERNOON FOR PARTS OF NORTH GEORGIA DUE TO STRONG WINDS...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY FOR 
PARTS OF NORTH GEORGIA DUE TO LOW RELATIVE HUMIDITIES... 

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS
AFTERNOON. THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM
EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THE RED FLAG WARNING FOR THIS AFTERNOON AND FRIDAY INCLUDE ALL
OF THE OCONEE AND CHATTAHOOCHEE NATIONAL FORESTS.

DRY FUEL MOISTURES THIS AFTERNOON WILL COMBINE WITH GUSTY
NORTHWEST WINDS OF 20 TO 30 MPH TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS. DRY FUEL MOISTURES FRIDAY WILL COMBINE WITH VERY LOW
RELATIVE HUMIDITY OF 10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15
MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. 

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
853 
WWUS82 KFFC 151531
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1031 AM EST THU JAN 15 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-152345-
/O.CON.KFFC.FW.W.0053.090115T1800Z-090115T2300Z/
/O.CON.KFFC.FW.W.0054.090116T1800Z-090116T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1031 AM EST THU JAN 15 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST
FRIDAY...

THE RED FLAG WARNING FOR THIS AFTERNOON AND FRIDAY INCLUDE ALL OF
THE OCONEE AND CHATTAHOOCHEE NATIONAL FORESTS.

DRY FUEL MOISTURES THIS AFTERNOON WILL COMBINE WITH RELATIVE
HUMIDITY OF 20 TO 25 PERCENT AND GUSTY NORTHWEST WINDS OF 15 TO
25 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL
MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY OF
10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE
DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
266 
WWUS82 KFFC 152030
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EST THU JAN 15 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160430-
/O.NEW.KFFC.FW.W.0055.090117T1600Z-090118T0200Z/
/O.EXT.KFFC.FW.W.0054.090116T1600Z-090117T0300Z/
/O.CON.KFFC.FW.W.0053.000000T0000Z-090115T2300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
330 PM EST THU JAN 15 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR NORTH AND CENTRAL GEORGIA BECAUSE OF LOW RELATIVE
HUMIDITIES AND STRONG WINDS...
...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 10 PM EST
FRIDAY FOR NORTH AND CENTRAL GEORGIA BECAUSE OF VERY LOW RELATIVE
HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EST SATURDAY FOR
NORTH AND CENTRAL GEORGIA BECAUSE OF LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 10 PM FRIDAY. IN
ADDITION...A RED FLAG WARNING HAS NOW BEEN ISSUED FOR 11 AM TO 9
PM SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST
THIS AFTERNOON.

DRY FUEL MOISTURES THIS AFTERNOON WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND GUSTY NORTHWEST WINDS OF 15 TO 25
MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL
MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES OF
10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE
DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL MOISTURES WILL COMBINE
WITH LOW RELATIVE HUMIDITIES OF 15 TO 20 PERCENT SATURDAY TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

19
294 
WWUS82 KFFC 152305
RFWFFC

RED FLAG WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EST THU JAN 15 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160715-
/O.EXP.KFFC.FW.W.0053.000000T0000Z-090115T2300Z/
/O.CON.KFFC.FW.W.0054.090116T1600Z-090117T0300Z/
/O.CON.KFFC.FW.W.0055.090117T1600Z-090118T0200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
605 PM EST THU JAN 15 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EST
FRIDAY FOR NORTH AND CENTRAL GEORGIA BECAUSE OF VERY LOW RELATIVE
HUMIDITIES...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM EST
SATURDAY FOR NORTH AND CENTRAL GEORGIA BECAUSE OF LOW RELATIVE
HUMIDITIES...
...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EST
FRIDAY. A RED FLAG WARNING ALSO REMAINS IN EFFECT FROM 11 AM TO 9
PM EST SATURDAY. THE RED FLAG WARNING FOR THIS EVENING HAS EXPIRED.

DRY FUEL MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE
HUMIDITIES OF 10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL MOISTURES WILL
COMBINE WITH LOW RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND
SOUTHWEST WINDS OF 10 TO 15 MPH SATURDAY TO CREATE DANGEROUS FIRE
WEATHER CONDITIONS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL
FORESTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS.

$$

19

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Jan 14, 5:05 AM EST, 10 hours 41 minutes earlier.

Area forecast discussion, Jan 14, 5:05 AM EST, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 AM EST WED JAN 14 2009

.SHORT TERM /TODAY THROUGH FRIDAY/...
SHORT TERM MODELS ARE WELL INITIALIZED AND IN FAIRLY GOOD AGREEMENT
THIS PERIOD.  THE BROAD UPPER TROUGH CONTINUES TO DOMINATE EASTERN
HALF OF U.S. AS UPPER RIDGE BUILDS INTO PACIFIC NORTHWEST.  THIS
WILL ALLOW A  SERIES OF IMPULSES TO ROTATE AROUND THE BROAD LOW
CENTERED OVER SOUTHEAST CANADA...DRIVING COLDER AIR SOUTHEASTWARD.
A WEAK SURFACE BOUNDARY APPROACHES LATE TONIGHT...BUT WASHES OUT
NORTH OF THE FORECAST AREA AND HAS LIMITED MOISTURE ASSOCIATED.
BROAD SURFACE HIGH BUILDS SOUTHEASTWARD THROUGH FRIDAY...BRINGING
REINFORCING COLD AIR ACROSS THE AREA. WILL CONTINUE DRY FORECAST
ACROSS THE AREA WITH BELOW NORMAL TEMPERATURES THROUGH THE SHORT
TERM PERIODS.  FRIDAY MORNINGS LOW SHOULD BE NEAR THE LOWEST
TEMPERATURES SO FAR THIS SEASON.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COLD AIR CONTINUES THROUGH THE EARLY PART OF THE WEEKEND WITH
SATURDAY MORNING LOWS POSSIBLY THE COLDEST SO FAR THIS SEASON.  THE
PATTERN BEGINS TO CHANGE BY THE END OF THE WEEKEND AS THE UPPER
TROUGH SHIFTS EASTWARD AND A SHORT WAVE DEVELOPS OVER THE OHIO
VALLEY SATURDAY NIGHT...AND WILL GLANCE NORTH GEORGIA SUNDAY. WILL
CONTINUE SLIGHT CHANCES OF FLURRIES OVERNIGHT AND SHOWERS DURING THE
DAY ON SUNDAY ACROSS NORTH GEORGIA.  EXTENDED MODELS DIVERGE ON
MONDAY WITH GFS BRINGING A STRONGER SHORT WAVE ACROSS NORTH GEORGIA
EARLY TUESDAY.  WITH LOW CONFIDENCE THAT FAR OUT IN FORECAST AND
LACK OF MOISTURE...WILL KEEP DRY FORECAST MONDAY AND TUESDAY.
TEMPERATURES WILL AGAIN MODERATE TOWARD NORMAL FOR THIS TIME OF
YEAR.

&&

.FIRE WEATHER...
RELATIVE HUMIDITIES WILL DROP BELOW 25 PERCENT ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AS DRIER AIR FILTERS INTO THE AREA
FROM THE NORTHWEST. DEW POINTS ARE EXPECTED TO DROP INTO THE TEENS
TO LOWER 20S WITH TEMPERATURES CLIMBING INTO THE 50S ONCE AGAIN.
WILL EXPAND RED FLAG WARNING TO INCLUDE THE ENTIRE FORECAST AREA
AS FUEL MOISTURES ARE EXPECTED TO BE AT 10 OR LESS BY THE
AFTERNOON.

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH TODAY. MODELS SHOWING SOME
MOISTURE AT 925 MB ALONG THE COLD FRONT MOVING INTO NORTH GEORGIA
THIS EVENING AND THEN DISSIPATING. WILL NEED TO INCLUDE A SCT-BKN025
FROM AROUND 04Z TO 08Z. WINDS WILL BACK A LITTLE TODAY TO THE WEST
SOUTHWEST WITH SPEEDS OF AROUND 10KTS. THE COLD FRONT WILL MOVE INTO
THE ATL AREA AROUND OR JUST SHORTLY AFTER 06Z AND WILL BE MOVING
THROUGH THE MCN/CSG AREAS AROUND 12Z. WINDS BEHIND THE FRONT WILL
BECOME NORTHWEST 15G25KTS AS H9 WINDS WILL BE APPROACHING 25 TO
30KTS AND THESE SHOULD MIX DOWN IN THE STRONG CAA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          52  29  47  13  40 /   0   0   5   5   5
ATLANTA         51  27  40  14  38 /   0   0   5   5   5
BLAIRSVILLE     50  21  35   8  31 /   0   0   5   5   5
CARTERSVILLE    51  21  37  10  31 /   0   0   5   5   5
COLUMBUS        56  30  48  21  42 /   0   0   5   5   5
GAINESVILLE     51  26  42  13  34 /   0   0   5   5   5
MACON           56  30  49  20  44 /   0   0   5   5   5
ROME            53  23  39   9  34 /   0   0   5   5   5
PEACHTREE CITY  51  23  41   9  39 /   0   0   5   5   5
VIDALIA         55  27  52  20  45 /   0   0   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS
EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...
BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

12
Hazardous weather outlook, Jan 14, 5:00 AM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST WED JAN 14 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EST WED JAN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
DANGEROUS FIRE WEATHER CONDITIONS ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON.

.SYNOPSIS...
HIGH PRESSURE OVER ALABAMA WILL REMAIN OVER NORTH AND CENTRAL
GEORGIA TODAY BRINGING DRY AND STABLE AIR. THE DRY AIR WILL HELP
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS...FOR MORE INFORMATION
SEE THE LATEST RED FLAG WARNING STATEMENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:46 PM ESTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more12 hr

Nearby

Red Flag Warnings in Georgia, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.